MAUDE Adverse Event Report: ICU MEDICAL, INC JELCO VIAVALVE SAFETY IV CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

ICU MEDICAL, INC JELCO VIAVALVE SAFETY IV CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number UNKNOWN
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device was returned for analysis of complaint that physician incurred iv stick injury due to failed safety cover activation after use.Given no product has been provided and the investigation could not confirm whether a quality related issue has resulted in the customer reported problem, root cause could not be defined with confidence.All materials in the manufacturing process, as well as all finished good products are released to market based on approved quality specification.
 
Event or Problem Description
It was reported that physician incurred an iv stick injury due to failed safety cover activation after use.The physician was placing an iv in the patient¿s l external jugular.After receiving flash, they pulled back to retract the needle, however, the safety protector did not activate, and the physician incurred a needle stick injury.The event occurred at the hospital in emergency department.There was a patient involvement and there was no reported patient harm.

Brand Name
JELCO VIAVALVE SAFETY IV CATHETER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
ICU MEDICAL, INC
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key25184059
Report Number3012307300-2026-05075
Device Sequence Number13397624
Product Code FOZ
UDI-Device Identifier15019517078428
UDI-Public(01)15019517078428
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K160235
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2026
Initial Report FDA Received Date05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown